Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Diabetic, on dialysis, seems to be demented, aggressive after intake of syndopa. Side effects?

(History: My father is a diabetic for about 20 years, he got a kidney disease about 4 years ago but he was controlling his createnine levels using diet and exercise. This February they started him on dialysis twice a week.) My father was fine until a week ago, he had total control over his senses, that means he spoke very coherently. He used to have shaking in his hands since about a year. We went to NIMHANs (mental hospital) 2-3 weeks ago where we knew the PRO, for a checkup for his tremors/shaking of his hands and some headaches , and they started him on syndopa. He suddenly felt a severe tremor and shaking in his body early this sunday morning (4 days ago) and we had to admit him to a general hospital. Now he seems demented, aggressive and doesn t seem to be talking sensibly. Is it because of the side effects of syndopa? This sudden onset of hallucinations seems to correlate with his taking syndopa. Even on Saturday, he was absolutely fine, he was talking very sensibly. His condition seems to have worsened now because he started on syndopa and it seems like he will need to continue syndopa forever. Will he get back to at least a state he was 1 week ago?? Please help as I am very anxious!!! Thanks You.
Asked On : Sun, 30 Dec 2012
Answers:  1 Views:  44
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Diabetologist 's  Response

Your father is an elderly diabetic with a history of longstanding diabetes.
He is have kidney related complications also.
Syndopa may have neurological side effects but you should see the larger picture.
Due to this kidney problems it may be due to electrolyte imbalance.
Diabetics are at a higher risk of development of brain infarct and stroke.
Brain degeneration is a natural phenomena in old age and diabetes will accelerate the process.
Consult a neurologist.
Answered: Tue, 30 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor